Neuropsychiatric symptoms accompanying thrombocytopenia following pregabalin treatment for neuralgia: a case report
- 343 Downloads
A 28-year-old female patient developed an increased temperature and neuropsychiatric symptoms after receiving 75 mg pregabalin therapy for neuralgia. She presented initially with pyrexia and dizziness, followed by disorganized speech within an acute confusional state. Her body temperature returned to normal after taking 60 mg loxoprofen sodium several hours later. However, the neuropsychiatric symptoms did not improve until the next morning. Routine blood tests showed decreased platelet counts (from 131 × 109/L to 85 × 109/L). The following day, a further dose of 75 mg pregabalin was administered because of its effective amelioration of the patient’s neuralgia. One hour later, the same symptoms appeared as had previously including increased body temperature of 39.2 °C accompanied by a lower platelet count (73 × 109/L).
Clinicians should be alert to the serious neuropsychiatric symptoms and thrombocytopenia associated with the use of pregabalin. Routine blood tests may be necessary upon initiation of pregabalin treatment.
KeywordsAdverse drug reaction Neuropsychiatric symptoms Pregabalin Thrombocytopenia
Conflicts of interest
The authors declare no conflicts of interest.
- 6.Aksakal E, Bakirci EM, Emet M, Uzkeser M. Complete atrioventricular block due to overdose of pregabalin. Am J Emerg Med. 2012;30(9):2101.e1–4.Google Scholar